MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was canceled.A comet device was advanced to perform fractional flow reserve (ffr) diastolic hyperemia-free (dhf) on the anterior descending artery (ada).There was no measurement of values and it was noted that there was a warning of a non existent problem (patient without any arrhythmia).The attempt to perform cardiac catheterization was unsuccessful due to technical problems.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an ffr comet pressure wire with the occ cable.The occ cable/handle, tip, device shaft, and sensor port were visually and microscopically examined for damage or any irregularities.Inspection of the device revealed that the tip was stretched.The occ handle was connected to the ffr link to verify the signal strength.There were no issues in connecting to the ffr link.The signal was present and showed green lights, as designed.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.Product analysis did not confirm the reported event, as the wire was able to get a signal when connected to the ffr link and when connected to the polaris (ilab) test equipment, the wire was able to zero and transferred a pressure waveform, indicating the wire was functioning as designed.
 
Event or Problem Description

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11457554
Report Number2134265-2021-03137
Device Sequence Number4189953
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0026299096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1